Heavy Snow, Adams
- When
- February 13, 12:00 AM CST to 12:00 PM CST
- Where
- Adams forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
An area of low pressure developed over the Texas Panhandle on February 12th and tracked east across Oklahoma and Arkansas on February 13th. Ahead of the storm system, a strong southerly flow produced widespread rain across the St.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
An area of low pressure developed over the Texas Panhandle on February 12th and tracked east across Oklahoma and Arkansas on February 13th. Ahead of the storm system, a strong southerly flow produced widespread rain across the St. Louis NWS warning area. As the storm passed to the south and east of the region the rain transitioned to snow. Snowfall ranged from only a trace across the far southern counties to as much as 10 inches across West Central Illinois. Amounts across West Central into Southwest Illinois ranged from 6 to 10 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 12, 10:56 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 PM CST MON FEB 12 2007
.DISCUSSION...
A MEDIA AND EM CONFERENCE CALL WERE HELD EARLIER AND THIS
DISCUSSION PRETTY MUCH SUMMARIZES THE POINTS DISCUSSED. STILL
LOOKING AT A MAJOR WINTER STORM UNFOLDING AND IMPACTING THE AREA
OVER THE NEXT 24H...HOWEVER THE THREAT OF FREEZING RAIN NO LONGER
APPEARS TO BE VERY HIGH. THE LOW PRESSURE SYSTEM NOW EXITING THE
TEXAS PANHANDLE IS FORECAST TO DEEPEN SOME AND MOVE INTO NE
ARKANSAS BY DAYBREAK TUESDAY AND THEN INTO THE LOWER OHIO VALLEY
BY EARLY TUESDAY EVENING. WHILE WARM THERMAL ADVECTIONS HAVE
WARMED THE LOWER ATMOSPHERE AND RESULTED IN RAIN SPREADING
NORTHWARD THROUGH THE DAY...THE NORTHWARD SPREAD OF WARMER
AIR/ELEVATED WARM LAYER SHOULD COME TO A HALT SOON AND AS THE LOW
APPROACHES TONIGHT AND MOVES TO THE EAST ON TUESDAY...LOW LEVEL CAA
SHOULD ONCE AGAIN COOL OFF THE LOWER TROPOSPHERE AND RESULT IN A
TRANSITION BACK FROM RAIN TO A WINTRY RAIN/SLEET/SNOW MIX TO ALL
SNOW. THE TIMING OF THIS TRANSITION IS ONE OF THE BIGGEST QUESTION
MARKS AT THIS TIME AND WE HAVE SIDED WITH THE FASTER GFS SOLUTION
AND TIMING IN THE GFS BUFKIT SOUNDINGS.
THIS IS A TWO PHASE EVENT WITH THE ANTICYCLONIC PORTION OF THE WARM
CONVEYOR BELT THE KEY PLAYER TONIGHT AND THEN A DEFORMATION ZONE
BECOMING ESTABLISHED LATER TONIGHT AND TUESDAY IN ASSOCIATION WITH
THE MID/UPPER LEVEL CIRCULATIONS AND CYCLONIC BRANCH OF THE WARM
CONVEYOR BELT. THUS THE THREAT AREA FOR HEAVIER SNOW TONIGHT IS
ACROSS NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS...PRIMARILY
NORTH OF A MOBERLY TO LOUISIANA AXIS. THE ZONE OF GREATEST IMPACT
VERY LATE TONIGHT AND TUESDAY WILL SHIFT TO AN AXIS PARALLELING
I-44 BUT FURTHER NORTH FROM NEAR JEFFERSON CITY TO CARLINVILLE.
THERE MAY BE NO DISTINCT CHANGE WITH A GRADUAL TRANSITION. THE
SECOND ZONE OF PRECIPITATION IS NEW TO THE FORECAST. THE 12Z GFS
HAS A VERY STRONG SIGNAL OF A BAND OF MODERATE TO HEAVY SNOWFALL
ALONG THIS AXIS AND EVEN THOUGH THE WRF-NAM QPF WAS LOW...IT HAD A
SIMILAR SIGNAL IN THE MASS AND DERIVED FIELDS. WHILE LARGE SCALE
SYNOPTIC SUPPORT IS FORECAST...VERY ROBUST MID LEVEL FRONTOGENETIC
FORCING IS THE PRIMARY MECHANISM. THE NEW 18Z MODELS...BOTH THE WRF-
NAM AND GFS NOW SUPPORT THIS SCENARIO. OF ADDITIONAL CONCERN IS
OCCASIONAL LIGHTNING STRIKES SHOWING UP IN SW KS INVOF OF THE
MID/UPR LOW. THE GFS AND TO A LESSER DEGREE NAM SHOW STEEP MID
LEVEL LAPSE RATES AND EVEN SOME POSITIVE CAPE ALONG THE FRINGE OF
THE STRONG FRONTOGENETIC ZONE WHICH WOULD SUGGEST POTENTIAL FOR
NOT ONLY HEAVY SNOWFALL RATES WITHIN THE BAND BUT THUNDERSNOW AS
WELL. WE HAVE FORECAST A LARGE AREA OF 6-8 INCHES OF SNOW FOR THIS
TWO PHASE EVENT. THIS SNOWFALL FCST DOES NOT TAKE INTO ACCOUNT
THUNDERSNOW.
WITH ANY EVENT LIKE THIS THERE IS UNCERTAINTY AND IT PROBABLY GOES
WITHOUT SAYING WE WILL BE IN ERROR SOMEWHERE. UNFORTUNATELY THE
ZONE WITH THE GREATEST ERROR POTENTIAL IS OVER EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS...RIGHT THROUGH THE ST LOUIS AREA.
THE BIGGEST UNCERTAINTIES DEAL WITH EXACT TIME OF CHANGEOVER WITH
A 3-6H DIFFERENCE IN THE GFS AND WRF-NAM...AND THE EXACT TRACK OF
THE SYSTEM AND THUS HEAVIEST PCPN BAND. TO ILLUSTRATE THE
CHANGEOVER ISSUE ACRS THE ST LOUIS AREA...THE GFS WOULD SUGGEST
4-6AM TUESDAY MORNING WHILE THE NAM WOULD FAVOR 8-10 AM. THE
CURRENT FORECAST REFLECTS OUR HIGHEST PROBABILITY SCENARIO ATTM.
LASTLY INCREASING WINDS WITH THIS SYSTEM WILL PROBABLY RESULT IN
SOME BLOWING AND DRIFTING...ESPECIALLY TUESDAY AFTERNOON AND NIGHT.
GLASS
&&
.AVIATION...
FOR THE 06Z TAFS...A LARGE AREA OF PRECIPITATION CONTS TO MOVE NEWD
THRU THE CWA ATTM. COLD ENOUGH FOR SNOW IN UIN...RAIN STARTING TO
MIX WITH SLEET IN COU...STILL ALL RAIN IN STL METRO AREA. CIG
HGTS HAVE DROPPED TO 500-800 FT THIS EVNG OVER MUCH OF THE CWA.
LOOKING AT MDL PARTIAL THICKNESS FCSTS AND MDL FCST SOUNDINGS PCPN
TYPE IN COU SHOULD TRANSITION FM RAPL TO SNPL ARND 08Z TUE AND TO
ALL SNOW BY 10Z TUE. IN STL AND SUS RAIN SHOULD CHANGE TO RAPL BY
09Z TUE THEN TO SNPL ARND 12Z TUE AND TO ALL SNOW BY 14Z TUE. THE
SNOW SHOULD TAPER OFF TO FLURRIES FM W TO E DURING THE LATE AFTN
AND EARLY EVNG HRS. BLOWING SNOW WILL OCCUR ON TUE AS THE SFC WNDS
BACK ARND TO A NLY DIRECTION AND STRENGTHEN AS THE SFC LOW MOVES
E-NEWD THRU NRN AR AND INTO SWRN KY BY 18Z TUE.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 4 PM CST TUESDAY FOR CRAWFORD-
JEFFERSON-WASHINGTON.
FLOOD WATCH UNTIL 4 AM CST TUESDAY FOR IRON-MADISON-REYNOLDS-ST.
FRANCOIS-STE. GENEVIEVE.
WINTER STORM WARNING UNTIL 4 PM CST TUESDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST.
CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
IL...WINTER WEATHER ADVISORY UNTIL 4 PM CST TUESDAY FOR CLINTON IL-
MARION IL-MONROE IL-ST. CLAIR IL-WASHINGTON IL.
FLOOD WATCH UNTIL 4 AM CST TUESDAY FOR RANDOLPH IL-WASHINGTON IL.
WINTER STORM WARNING UNTIL 4 PM CST TUESDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN
IL-MADISON IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CST MON FEB 12 2007 ILZ095>097-MOZ018-019-026-027-034>036-042-131200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN...SLEET AND SNOW WILL BECOME ALL SNOW THIS EVENING. SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL DIMINISH TO FLURRIES ON TUESDAY WITH ADDITIONAL ACCUMULATIONS LIKELY. TOTAL SNOWFALL OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. MOZ041-047>051-131200- BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT RAIN WILL MIX WITH SLEET THIS EVENING AND BECOME ALL SNOW AFTER MIDNIGHT. SIGNIFICANT SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL DIMINISH TO FLURRIES BY TUESDAY AFTERNOON WITH ADDITIONAL SNOW ACCUMULATION LIKELY. TOTAL SNOW AND SLEET ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ058>060-064-065-098>100-MOZ052-059>064-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL- JERSEY IL-MADISON IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN WILL MIX WITH SLEET BY MIDNIGHT AND TRANSITION TO ALL SNOW BY DAYBREAK. MINOR SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SNOW WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY WITH SIGNIFCANT SNOW ACCUMULATIONS EXPECTED. TOTAL SNOW AND SLEET ACCUMULATION OF 6 OR MORE INCHES IS EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ069-070-101-102-MOZ065-072-073-131200- CLINTON IL-MARION IL-ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD- WASHINGTON- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN WILL LIKELY MIX WITH SLEET AND SNOW BY DAYBREAK. MINOR SLEET AND SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MIXTURE OF SLEET AND SNOW WILL BECOME ALL SNOW TUESDAY MORNING...WITH SOME SNOW ACCUMULATION EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND THE STORM SYSTEM WHICH WILL LIKELY CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THIS WILL CAUSE THE VISIBILITY TO DROP BELOW ONE MILE AT TIMES LATE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ074-079-MOZ074-075-084-085-099-131200- WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- 325 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT OCCASIONAL RAIN...HEAVY AT TIMES...IS EXPECTED TONIGHT. ONE OR TWO INCHES OF RAINFALL ON A PARTIALLY FROZEN SOIL COULD LEAD TO SOME MINOR FLOODING OF LOW LYING AREAS SUCH AS LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RAIN WILL LIKELY MIX WITH SLEET AND SNOW BEFORE ENDING ON TUESDAY. SOME VERY MINOR SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HEAVY RAINFALL...FLOODING AND WINTER PRECIPITATION TYPE REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW QUINCY 39.93N 91.39W
02/12/2007 M1.0 INCH ADAMS IL BROADCAST MEDIA
0945 PM SNOW EDINA 40.17N 92.17W
02/12/2007 E0.5 INCH KNOX MO LAW ENFORCEMENT
0945 PM SNOW MONTICELLO 40.12N 91.71W
02/12/2007 E1.0 INCH LEWIS MO LAW ENFORCEMENT
0955 PM SNOW SHELBYVILLE 39.81N 92.04W
02/12/2007 E2.0 INCH SHELBY MO LAW ENFORCEMENT
0955 PM SNOW PALMYRA 39.80N 91.52W
02/12/2007 E1.5 INCH MARION MO LAW ENFORCEMENT
0955 PM SNOW PARIS 39.48N 92.00W
02/12/2007 E0.5 INCH MONROE MO LAW ENFORCEMENT
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM SNOW MOUNT STERLING 39.98N 90.76W
02/12/2007 E1.0 INCH BROWN IL LAW ENFORCEMENT
1015 PM SNOW CARROLLTON 39.30N 90.41W
02/12/2007 E0.1 INCH GREENE IL LAW ENFORCEMENT
PRECIPITATION IS A MIX OF SLEET AND SNOW.
1015 PM SNOW CARLINVILLE 39.28N 89.88W
02/12/2007 M0.0 INCH MACOUPIN IL LAW ENFORCEMENT
BRIEF PERIOD OF SLEET...IS ALL RAIN NOW.
1020 PM SNOW HILLSBORO 39.16N 89.48W
02/12/2007 M0.0 INCH MONTGOMERY IL LAW ENFORCEMENT
PRECIP TYPE IS STILL ALL RAIN.
1025 PM SNOW MEXICO 39.17N 91.87W
02/12/2007 E0.1 INCH AUDRAIN MO LAW ENFORCEMENT
PRECIP HAS JUST TURNED TO ALL SNOW.
1025 PM SNOW BOWLING GREEN 39.34N 91.20W
02/12/2007 E0.1 INCH PIKE MO LAW ENFORCEMENT
PRECIPITATION IS A MIX OF SLEET AND SNOW.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW NEW LONDON 39.58N 91.40W
02/12/2007 E0.1 INCH RALLS MO LAW ENFORCEMENT
PRECIPITATION IS ALL SNOW.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM ICE STORM MEDORA 39.18N 90.14W
02/12/2007 MACOUPIN IL CO-OP OBSERVER
PRECIPITATION HAS CHANGED OVER TO A MIX OF RAIN AND
SLEET.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HEAVY SNOW QUINCY 39.93N 91.39W
02/12/2007 E0.0 INCH ADAMS IL TRAINED SPOTTER
2 INCHES AT QUINCY. STILL SNOWING HARD.
&&
JPEDIGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HEAVY SLEET BOWLING GREEN 39.34N 91.20W
02/12/2007 E1.00 INCH PIKE MO TRAINED SPOTTER
1 INCH ON THE GROUND IN ONE HOUR. STILL SNOWING HARD.
&&
JPEDIGOThe national radar mosaic for the moment the first event began.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17421, 17422, 17424, 17427, 17430, 17432, 17434.